Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

SYMPTOMS F WITHDRAWAL ALCOHOL : HOW LONG DOES IT LAST ?

(10 Posts)
3dayswithoutit Thu 04-Jun-09 09:42:37

I was a heavy drinker until 3 days ago, let's say 1-2 bottles of wine a night (mixed with sparkling water)every day. I have completely stopped 3 days ago because I couldn't bear myself..I took on some sport 3 days a week..I'm suffering big tiredness, nauseas sometimes..For those who experienced it, can you tell me how long before I get better ?

3dayswithoutit Thu 04-Jun-09 09:54:25

I know its probably too early for a subject like that

Snorbs Thu 04-Jun-09 10:18:00

I haven't experienced it personally but I've seen my ex go through it lots of times. As best I can work out the worst of the physical effects are over within a week or two, although disrupted sleep patterns can continue for longer.

I would strongly recommend you see your doctor, though.

unavailable Thu 04-Jun-09 10:24:33

I dont know, but just wanted to say well done! (I agree about seeing gp, though)

brimfull Thu 04-Jun-09 10:27:09

well done

Have you googled it?
I'm sure there are herbs you can take that help detoxify your liver.
I would also second the suggestion that you see your GP.

nellie12 Thu 04-Jun-09 10:29:07

I haven't been through it but I have nursed people going through and it is horrible. Definitely see your gp they can prescribe tablets to help you withdraw with less side effects and refer you to specialist counselling to help you cope (if you want it) congratulations and good luck

goodbyesunhellomoon Thu 04-Jun-09 10:45:33

This site was my saviour

www.mywayout.org

There's lots of advice and support there.

Good Luck smile

3dayswithoutit Thu 04-Jun-09 10:49:40

I may just do that, I dont have any cravings at all (I'm happy I have stopped) but it's just hard to cope feeling tired all the time. Thank you all for your messages !!! xxx

Plonketyplonk Thu 04-Jun-09 13:23:17

I had a friend who used to be given massive doses of Vit B when she was drying out. She was always under medical supervision when she did. Vit B may help you a bit. Well done for stopping! You will start feeling better soon.

swanriver Thu 04-Jun-09 18:20:26

well done for stopping

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now